MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE LINE; TUBING, FLUID DELIVERY

SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE LINE; TUBING, FLUID DELIVERY
Model Number MX451FL
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned.We are unable to confirm the reported complaint.If the product is returned, smiths medical will reopen this complaint for further investigation.Dhr: a review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.
 
Event or Problem Description
It was reported that the extension tubing used that goes at the end of the tpn and lipid set up, snapped off from picc cap.The connecting piece on the tubing was still attached to the picc cap, and the tubing itself became detached.No patient injury was reported.
 
Additional Manufacturer Narrative
Other, other text: no product was returned for investigation.However, a maintenance work order history was reviewed during and around the time that the lot reported was manufactured.Lot 4098130 was produced between 03-feb-2021 and 05-feb-2021; during this production run, two work orders were written.Wo-0000528506 was written with a description that indicated that no solvent was being applied to the tubing on the male end of the set on (b)(6) 2021 1st shift.The root cause was found to be that the drop needle that applies the solvent had bent enough that intermittent tubing sets were not receiving the solvent.The correction was to replace the bent needle.Wo-000528599 was written with a description that also indicated that no solvent was being applied to the tubing on the male end of the tubing set on (b)(6) 2021 2nd shift.The root cause was that the bolt that controls the drop needle adjustment was loose and allowed the needle to move.The correction was to place the needle back and tighten the bolt., corrected data: updated the additional manufacturer narrative.
 
Additional Manufacturer Narrative
Other text: corrected data: b1, corrected data: corrected data: b1 product problem.

Brand Name
MEDEX EXTENSION SETS SINGLE LINE
Common Device Name
TUBING, FLUID DELIVERY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
suite 750
minneapolis, MN 55442
MDR Report Key13527458
Report Number3012307300-2022-03337
Device Sequence Number4073098
Product Code FPK
UDI-Device Identifier10351688507310
UDI-Public10351688507310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberMX451FL
Device Catalogue NumberMX451FL
Device Lot Number4098130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer02/14/2022
06/15/2023
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date03/17/2022
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown